Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Arthroscopic hip surgery, heart rate dropped to 40, BP low. Causes ?

User rating for this question
Very Good
Answered by

Practicing since : 1988
Answered : 43 Questions
had arthroscopic hip surgery 6 days ago. in par, heart rate dropped to 40, i think my bp dropped as well as they had to bolus me. What would have caused this?
Posted Mon, 23 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Gopi A 5 minutes later

Thanks for your query.

I am presuming in par means during surgery. In all probability you have had a vasovagal attack during the procedure precipitated by pain of an injection or a needle piercing or cutting the synovial membrane of the hip joint. This causes an intense stimulation of the parasympathetic system giving rise to a slow heart rate and fall in BP. The other possibility is one of the medicines being used per operatively did not agree with you. Either way no long term issues but you could clarify with your doctor and rule out a drug allergy so you could add that name to the list of drugs you have already mentioned.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor